Flash Flood, Freeborn
- When
- June 14, 1:30 AM CST
- Where
- Freeborn County, Albert Lea
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.674, -93.349 (the zone’s center; the record gives no point)
Numerous streets and basements flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 13, 2:15 PM CST, 11 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 315 PM CDT WED JUN 13 2001 IMPRESSIVE INSTABILITY AND MOISTURE ALREADY IN PLACE ACROSS THE AREA. SURFACE ANALYSIS SHOWS PRESSURE FALLS AND A CONVERGENCE ZONE DEVELOPING...WHICH IS EXPECTED TO EXTEND FROM MARSHALL TO CAMBRIDGE DURING THIS LATE AFTERNOON AND EARLY EVENING. EXPECT CONVECTION TO FIRE ACROSS SOUTHWEST AND WEST CENTRAL MINNESOTA WITH STRONG LOW LEVEL EQUIVALENT POTENTIAL TEMPERATURE ADVECTION. THIS CONVECTION THEN FORECAST THEN SPREAD EAST IN FORECAST DIFLUENT THICKNESS PATTERN. ALL THE WHILE...STRONG SOUTHERLY FLOW INTO THE REGION SUPPORTS A POSSIBLE HEAVY RAIN SCENARIO. MAIN UPPER JET...ROUNDING THE CLOSED LOW TO OUR WEST...IS FORECAST TO NOSE INTO THE AREA THURSDAY AFTERNOON AND EVENING. THIS IS FORECAST TO BE ACCOMPANIED BY 700 MB DRY SLOT AND IS EXPECTED TO BE THE MECHANISM FOR YET ANOTHER ROUND OF POTENTIALLY SEVERE hWEATHER. .MSP...FLASH FLOOD WATCH TONIGHT ENTIRE COUNTY WARNING AREA. WH
MNZ041>043-047>049-054>058-064-065-073-140615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1212 AM CDT THU JUN 14 2001 THE TORNADO WATCH FOR WEST CENTRAL AND SOUTHWEST MINNESOTA...FROM MORRISON COUNTY ON SOUTHWEST TO REDWOOD COUNTY AND POINTS TO THE WEST...HAS BEEN CANCELLED. SHOWERS AND A FEW THUNDERSTORMS WILL PERSIST INTO THE EARLY MORNING HOURS ACROSS WEST CENTRAL AND SOUTHWEST MINNESOTA...BUT THE THnREAT FOR SEVERE WEATHER HAS ENDED.
MNZ050>052-059-066>068-075-082-091-140730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 210 AM CDT THU JUN 14 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR A PORTION OF MINNESOTA... SEVERE THUNDERSTORM WATCH NUMBER 422 THAT WAS IN EFFECT UNTIL 4 AM...HAS BEEN CANCELED FOR A PORTION OF CENTRAL MINNESOTA. THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM THE SEVERE THUNDERSTORM WATCH...BENTON...SHERBURNE...WRIGHT...CARVER...MCLEOD...SIBLEY... NICOLLET...WATONWAN AND MARTIN COUNTIES. MBK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
215 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM COMFREY MN WIND DAMAGE
06/13/01 BROWN REPORTED BY LAW
ENFORCEMENT
OFFICIAL. TREES DOWN...
METAL BLOWN OFF BUILDING
0950 PM DARFUR MN 65 MPH TSTM GUST
06/13/01 WATONWAN REPORTED BY STORM
SPOTTER.
1010 PM 6 NE DUNNELL MN WIND DAMAGE
06/13/01 MARTIN REPORTED BY LAW
ENFORCEMENT
OFFICIAL. TREE LIMBS
DOWN...OUT BUILDING DOWN
1010 PM MADELIA MN WIND DAMAGE
06/13/01 WATONWAN REPORTED BY LAW
ENFORCEMENT
OFFICIAL. TREES AND
POWER LINES DOWN
1027 PM KASOTA MN WIND DAMAGE
06/13/01 LE SUEUR REPORTED BY LAW
ENFORCEMENT
OFFICIAL. TREES DOWN
1040 PM VINELAND MN WIND DAMAGE
06/13/01 MILLE LACS REPORTED BY LAW
ENFORCEMENT
OFFICIAL. POWER LINES
DOWN
1055 PM (MKT)MANKATO MUNI ARPT MN 62 MPH TSTM GUST
06/13/01 BLUE EARTH AWOS
1100 PM NEW MARKET MN WIND DAMAGE
06/13/01 SCOTT REPORTED BY STORM
SPOTTER. LARGE TREE
LIMBS DOWN
1108 PM NEW PRAGUE MN 70 MPH TSTM GUST
06/13/01 LE SUEUR REPORTED BY MNDOT ROAD
WEATHER SYSTEM
1108 PM NEW PRAGUE MN 70 MPH TSTM GUST
06/13/01 SCOTT MNDOT ROAD WEATHER SYSTEM
1118 PM LITTLE CHICAGO MN 62 MPH TSTM GUST
06/13/01 RICE MNDOT ROAD WEATHER
SYSTEM
1120 PM BELGRADE MN WIND DAMAGE
06/13/01 STEARNS REPORTED BY LAW
ENFORCEMENT
OFFICIAL. TREES AND
POWER LINES DOWN.
1130 PM LAKEVILLE MN WIND DAMAGE
06/13/01 DAKOTA REPORTED BY LAW
ENFORCEMENT
OFFICIAL. BLEW OVER
CONSTRUCTION BARRIER
1135 PM FARMINGTON MN WIND DAMAGE
06/13/01 DAKOTA REPORTED BY LAW
ENFORCEMENT
OFFICIAL. WINDSHIELD
DAMAGE TO PATROL CAR
DME/TDKThe Minneapolis radar (KMPX), 132 km away, was scanning. The volume nearest the first event began at 07:28 UTC.
1 flash flood. Local standard time, as filed.
Numerous streets and basements flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254116.